MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SSL6
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
The 4076 lead was unable to pass thru the 6fr safe sheath introducer lot # dp17030 and opitseal lot #w8949751.The lead was not able to be pulled back from the optiseal w8949751.The optiseal was then split to help remove or extract the lead from the venous system.As a result, the helix "stretched" out.Product returning.Additional information reported by customer on 12/16/2024: it was reported that during the implant procedure, the pacing lead could not be inserted into the catheter.Insertion/withdrawal resistance was observed and the lead was unable to be withdrawn from the sheath introducer.The introducer was then split to help remove/extract the lead from the venous system resulting in the helix "stretched" out.The lead and the delivery system was attempted, not used and was replaced.No patient complications have been reported as a result of this event.The optiseal valved ptfe peelable introducer is intended for use in percutaneous insertion of pacing leads or catheters in the venous system.Procedure type is implant of implantable pulse generator (ipg) system.Patient initials: fm, age 78 years, sex male.Available for return, please forward rga/rma number to facilitate return.Additional information reported by customer on 12/17/2024: at least 10-15 mins was delayed as a result of slitting the sheath and removing the lead from the vein.No further medical intervention or additional personnel was needed.The issue was resolved.A 7french introducer set was used and a new lead was used.Procedure was completed successfully with the new sheath and lead.During preparation, the dilator and catheter were flushed with normal saline.The dilator passed smoothly through the catheter and re-flushed without any complications.No obstructions were seen or observed in the dilator or catheter.The optiseal sheath was split to help remove the lead from the vein.It is not known why the helix was stretched or elongated.Unknown.The lead was designed for use with a 7fr introducer.The physician was previously "trained" but other personnel that a 6fr sheath may be used.I do not have any information who may have taught the physician that information.Available for return, please forward rga/rma number to facilitate return.No pictures or videos were taken.Additional information clarified by customer on 12/17/2024 (deemed reportable): "the physician split the sheath in order to remove the lead from the vasculature.The lead was not able to be removed without splitting the sheath.".
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Additional Manufacturer Narrative
One 6f safesheath long introducer was returned under rma#: (b)(4) with the dilator.There were no other accessories.No visible blood was found on the sheath or dilator.According to the event description summary, that during the implant procedure, the pacing lead could not be inserted into the catheter.Insertion/withdrawal resistance was observed and the lead was unable to be withdrawn from the sheath introducer.The introducer was then split to help remove/extract the lead from the venous system resulting in the helix "stretched" out.Upon receipt of the product, the sheath was not peeled (split) apart as stated above and the dilator was fully inserted into the sheath.The inner diameter specs of the tipped sheath are 0.085" ±.001" per drawing.The sheath was measured with a pin gauge and was within manufacturing specifications at 0.085".Peelable introducer set tipping: verify the tipping machine is set-up with the proper tooling and validated parameters for the size (french) and type of product (sheath/dilator) being tipped.Verify that mandrel used is properly identified with the correct od size for the dilator or sheath to be tipped.Adelante-s introducer sheath in process and final inspection: first 5 good samples and last 5 samples.Verify the tip shape is round, no flash, no discoloration or other damages.Verify parts are free from contamination in the form of oil or residue.Verify sheath tip id using appropriate pin gauge.Ifu: introduce pacemaker lead or catheter through the hemostasis valve/sheath and advance it into position.Flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.· withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath was measured with a pin gauge and was within spec per the drawing.The lead used in the procedure was not returned for evaluation.It is unknown if the lead used in conjunction with the sheath was compatible with this french size or if a larger french size should have been used.In conclusion, the review of the dhr did not identify any manufacturing anomalies of this type and passed all final testing prior to shipment.The stated failure of the returned product was not confirmed by our investigation.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
4875 palm harbor blvd.
palm harbor FL 34683
Manufacturer Contact
ronnie greco
4875 palm harbor blvd.
palm harbor, FL 34683
7279372511
MDR Report Key21047270
Report Number1035166-2024-00148
Device Sequence Number14272541
Product Code DYB
UDI-Device Identifier30891492002327
UDI-Public30891492002327
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSSL6
Device Catalogue NumberSSL6
Device Lot NumberDP-17030
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale